Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 101, NWS Nashville, TN

June 15, 2001Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2001, 4:17 PM CDT for Putnam County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2001, 4:17 PM CDT (21:17 UTC)
Expired
Jun 15, 2001, 4:45 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Putnam County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WUUS54 KOHX 152118
SVRBNA
TNC141-152145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF COOKEVILLE

* UNTIL 445 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BAXTER...OR ABOUT 9 MILES WEST OF
  COOKEVILLE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES NORTH OF COOKEVILLE AT 435 PM CDT
  OVER ALGOOD AT 440 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

LAT...LON 3621 8580 3604 8573 3611 8532 3629 8538

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:30 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 15, 1:30 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT FRI JUN 15 2001

CURRENTLY, ACTIVE WEATHER CONTINUES TO FILL IN ALONG PRE-FRONTAL
TROUGH, WITH COLD FRONT NOW PROGRESSING THROUGH THE MISSISSIPPI
VALLEY. AIR MASS REMAINS MUGGY, WITH TEMPERATURES WARMING INTO THE
80S AND DEW POINT IN THE LOWER 70S.

MODELS SHOW COLD FRONT PASSING THROUGH THE MID STATE LATE THIS
AFTERNOON AND EARLY EVENING, WITH RATHER ABRUPT DRYING AS HIGH
PRESSURE BEGINS TO BUILD IN BEHIND THE FRONT. SKIES SHOULD CLEAR OUT
DURING THE EVENING, ALTHOUGH WINDS WILL STAY UP DUE TO STRONG SURFACE
PRESSURE GRADIENT. MODEL SOUNDINGS SHOW VERY DRY ATMOSPHERE IN PLACE
THROUGH SUNDAY, MAKING FOR A VERY PLEASANT AND LESS HUMID WEEKEND.
EXPECT A WARMING TREND BY THE EARLY PART OF THE WEEK, ALTHOUGH MODEL
GUIDANCE VALUES, ESPECIALLY NGM-BASED MOS, APPEAR TOO WARM (WHEN
COMPARED TO THE MASSIE-ROSE LOW LEVEL THICKNESS SCHEME VALUES).
BELIEVE MORE SEASONAL VALUES ARE MORE REALISTIC, GIVEN NORTHERLY FLOW
BEHIND THE FRONT.

EXPECT ONLY MINOR ADJUSTMENTS TO UPCOMING ZONE PACKAGE. WILL LEAVE
THUNDERSTORMS IN THE EXTENDED FORECAST FOR WEDNESDAY AND THURSDAY,
WITH EVEN MORE WIDESPREAD ACTIVITY FOR FRIDAY AS MRF BRINGS A COLD
FRONT THROUGH THE MID STATE.

BNA 62/87/63/90/64 30000
CSV 60/82/58/85/59 40000

.BNA...NONE.

In the hours before

Local storm report, Jun 15, 2:14 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
214 PM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0214 PM    COOPERTOWN                TN   WIND DAMAGE
06/15/01   ROBERTSON                      LAW ENFORCEMENT REPORTED
                                          TREES DOWN

0225 PM    BELLE MEADE               TN   WIND DAMAGE
06/15/01   DAVIDSON                       LAW ENFORCEMENT REPORTED
                                          TREE DOWN OVER BELLE MEADE
                                          BLVD

MJM
Local storm report, Jun 15, 3:18 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
318 PM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
)
0318 PM    12 SW FAYETTEVILLE        TN   WIND DAMAGE
06/15/01   LINCOLN                        TREES DOWN NEAR BLANCHE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:57 PM CDTSevere Thunderstorm WarningOHXRobertson33 min
Jun 15, 2:12 PM CDTSevere Thunderstorm WarningOHXDavidson33 min
Jun 15, 2:52 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Jun 15, 4:08 PM CDTSevere Thunderstorm WarningOHXGrundy37 min
Jun 15, 4:24 PM CDTSevere Thunderstorm WarningOHXWhite21 min
Jun 15, 4:48 PM CDTSevere Thunderstorm WarningOHXOverton27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.